Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 16, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Nov 18, 2010, 3:08 PM PST for Lyon County, Mineral County, Nevada. It took effect at Nov 19, 2010, 4:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2010, 3:08 PM PST (23:08 UTC)
- In effect from
- Nov 19, 2010, 4:00 AM PST
- Expired
- Nov 19, 2010, 4:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Lyon County, NV, Mineral County, NV
The radar
The Reno radar (KRGX), 122 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4601 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
972 WWUS75 KREV 182308 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 308 PM PST THU NOV 18 2010 ...STRONG WINDS EXPECTED AHEAD OF THE UPCOMING WINTER STORM... .AN APPROACHING STORM SYSTEM WILL BRING INCREASING WINDS TO THE SIERRA AND LOWER VALLEYS THROUGH FRIDAY. THE STRONGEST WIND GUSTS WILL OCCUR GENERALLY WEST OF HIGHWAY 95. NVZ001-191200- /O.NEW.KREV.WI.Y.0016.101119T1200Z-101120T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 308 PM PST THU NOV 18 2010 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. * TIMING: GUSTY WINDS AHEAD OF A COLD FRONT WILL AFFECT MINERAL AND SOUTHERN LYON COUNTIES ON FRIDAY. * WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 50 MPH. HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS ALONG HIGHWAY 395. * IMPACTS: GUSTY WINDS WILL CAUSE DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-073-NVZ002-003-191200- /O.EXT.KREV.WI.Y.0015.000000T0000Z-101120T0000Z/ GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE...SPARKS... GARDNERVILLE...VIRGINIA CITY 308 PM PST THU NOV 18 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY. * TIMING: GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON. GUSTS ON VALLEY FLOORS MAY DECREASE BELOW 35 MPH TONIGHT...BUT WILL INCREASE AGAIN FRIDAY. * WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 55 MPH. WIND PRONE AREAS MAY GUST UP TO 65 MPH IN MONO COUNTY. * SIERRA RIDGE GUSTS UP TO 100 MPH WILL CONTINUE TONIGHT AND FRIDAY. * IMPACTS: STRONG CROSSWINDS WILL CAUSE DIFFICULT TRAVEL CONDITIONS ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ070-071-NVZ005-190300- /O.CON.KREV.WI.Y.0015.000000T0000Z-101119T0300Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 308 PM PST THU NOV 18 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS: STRONG CROSSWINDS WILL CAUSE DIFFICULT TRAVEL CONDITIONS ALONG HIGHWAYS 447 AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-190300- /O.CON.KREV.LW.Y.0068.000000T0000Z-101119T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 308 PM PST THU NOV 18 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * WAVE HEIGHTS: 3 TO 4 FEET ON DOWNWIND SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ BRONG HTTP://WEATHER.GOV/RENO
4 follow-up statements
506 WWUS75 KREV 190247 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 647 PM PST THU NOV 18 2010 ...STRONG WINDS EXPECTED AHEAD OF THE UPCOMING WINTER STORM... .AN APPROACHING STORM SYSTEM WILL BRING INCREASING WINDS TO THE SIERRA AND LOWER VALLEYS THROUGH FRIDAY. THE STRONGEST WIND GUSTS WILL OCCUR GENERALLY WEST OF HIGHWAY 95. CAZ070-071-NVZ005-190400- /O.EXP.KREV.WI.Y.0015.000000T0000Z-101119T0300Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 647 PM PST THU NOV 18 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. SOUTHWEST WINDS AT 15 TO 20 MPH WITH OCCASIONAL GUSTS UP TO 35 MPH WILL CONTINUE THIS EVENING AND OVERNIGHT. WITH THE APPROACH OF A COLD FRONT EARLY FRIDAY THESE WINDS WILL SHIFT TO THE WEST AND DECREASE. $$ NVZ004-190400- /O.EXP.KREV.LW.Y.0068.000000T0000Z-101119T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 647 PM PST THU NOV 18 2010 ...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR PYRAMID LAKE... THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 7 PM PST THIS EVENING. SOUTHWEST WINDS AT 10 TO 15 MPH WITH GUSTS TO 25 MPH WILL CONTINUE THROUGH THE NIGHT. WAVES WILL SUBSIDE TO 2 TO 3 FEET WITH THE HIGHEST WAVES ON THE NORTH AND EAST SHORES. $$ CAZ072-073-NVZ002-003-191300- /O.CON.KREV.WI.Y.0015.000000T0000Z-101120T0000Z/ GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE...SPARKS... GARDNERVILLE...VIRGINIA CITY 647 PM PST THU NOV 18 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. * TIMING: GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON. GUSTS ON VALLEY FLOORS MAY DECREASE BELOW 35 MPH TONIGHT...BUT WILL INCREASE AGAIN FRIDAY. * WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 55 MPH. WIND PRONE AREAS MAY GUST UP TO 65 MPH IN MONO COUNTY. * SIERRA RIDGE GUSTS UP TO 100 MPH WILL CONTINUE TONIGHT AND FRIDAY. * IMPACTS: STRONG CROSSWINDS WILL CAUSE DIFFICULT TRAVEL CONDITIONS ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ001-191300- /O.CON.KREV.WI.Y.0016.101119T1200Z-101120T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 647 PM PST THU NOV 18 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. * TIMING: GUSTY WINDS AHEAD OF A COLD FRONT WILL AFFECT MINERAL AND SOUTHERN LYON COUNTIES ON FRIDAY. * WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 50 MPH. HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS ALONG HIGHWAY 395. * IMPACTS: GUSTY WINDS WILL CAUSE DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
176 WWUS75 KREV 191142 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 342 AM PST FRI NOV 19 2010 ...STRONG WINDS EXPECTED AHEAD OF THE UPCOMING WINTER STORM... .AN APPROACHING STORM SYSTEM WILL BRING INCREASING WINDS TO THE SIERRA AND LOWER VALLEYS THROUGH FRIDAY. THE STRONGEST WIND GUSTS WILL OCCUR GENERALLY WEST OF HIGHWAY 95. NVZ004-192000- /O.NEW.KREV.LW.Y.0069.101119T1400Z-101120T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 342 AM PST FRI NOV 19 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: 15 TO 25 WITH GUSTS UP TO 40 MPH. * WAVE HEIGHTS: 3 TO 4 FEET...HIGHEST ON DOWNWIND SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-073-NVZ002-003-192000- /O.CON.KREV.WI.Y.0015.000000T0000Z-101120T0000Z/ GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE...SPARKS... GARDNERVILLE...VIRGINIA CITY 342 AM PST FRI NOV 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON. GUSTS ON VALLEY FLOORS CURRENTLY BELOW 35 MPH THIS MORNING WILL INCREASE AGAIN BY NOON. * WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 55 MPH. WIND PRONE AREAS MAY GUST UP TO 65 MPH NEAR HIGHWAY 395. * SIERRA RIDGE GUSTS UP TO 100 MPH WILL CONTINUE TONIGHT AND FRIDAY. * IMPACTS: STRONG CROSSWINDS WILL CAUSE DIFFICULT TRAVEL CONDITIONS ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ001-192000- /O.CON.KREV.WI.Y.0016.101119T1200Z-101120T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 342 AM PST FRI NOV 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: GUSTY WINDS AHEAD OF A COLD FRONT WILL AFFECT MINERAL AND SOUTHERN LYON COUNTIES ON FRIDAY. * WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 50 MPH. HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS ALONG HIGHWAY 95. * IMPACTS: GUSTY WINDS WILL CAUSE DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
326 WWUS75 KREV 191957 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1157 AM PST FRI NOV 19 2010 ...STRONG WINDS EXPECTED AHEAD OF THE UPCOMING WINTER STORM... .AN APPROACHING STORM SYSTEM WILL BRING INCREASING WINDS TO THE SIERRA AND LOWER VALLEYS THROUGH FRIDAY. THE STRONGEST WIND GUSTS WILL OCCUR GENERALLY WEST OF HIGHWAY 95. CAZ072-073-NVZ002-003-200000- /O.CON.KREV.WI.Y.0015.000000T0000Z-101120T0000Z/ GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE...SPARKS... GARDNERVILLE...VIRGINIA CITY 1157 AM PST FRI NOV 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 55 MPH. WIND PRONE AREAS MAY GUST UP TO 65 MPH NEAR HIGHWAY 395. * SIERRA RIDGE GUSTS UP TO 100 MPH WILL CONTINUE THROUGH THIS AFTERNOON. * IMPACTS: STRONG CROSSWINDS WILL CAUSE DIFFICULT TRAVEL CONDITIONS ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ001-200000- /O.CON.KREV.WI.Y.0016.000000T0000Z-101120T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 1157 AM PST FRI NOV 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: GUSTY WINDS AHEAD OF A COLD FRONT WILL AFFECT MINERAL AND SOUTHERN LYON COUNTIES THROUGH THIS AFTERNOON. * WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 50 MPH. HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS ALONG HIGHWAY 95. * IMPACTS: GUSTY WINDS WILL CAUSE DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-200000- /O.CON.KREV.LW.Y.0069.000000T0000Z-101120T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 1157 AM PST FRI NOV 19 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS UP TO 40 MPH. * WAVE HEIGHTS: 3 TO 4 FEET...HIGHEST ON NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
580 WWUS75 KREV 192351 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 351 PM PST FRI NOV 19 2010 CAZ072-073-NVZ002-003-200100- /O.EXP.KREV.WI.Y.0015.000000T0000Z-101120T0000Z/ GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE...SPARKS... GARDNERVILLE...VIRGINIA CITY 351 PM PST FRI NOV 19 2010 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME AS THE WINTER STORM WARNING IS NOW IN EFFECT FOR THE SIERRA. A WINTER STORM WARNING IS IN EFFECT FOR THE GREATER RENO/CARSON CITY AREA BEGINNING AT 10 PM TONIGHT. $$ NVZ001-200100- /O.EXP.KREV.WI.Y.0016.000000T0000Z-101120T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 351 PM PST FRI NOV 19 2010 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME AS WINDS HAVE BEGUN TO DECREASE ACROSS THE AREA. WINDS WILL REMAIN GUSTY ACROSS THE AREA WITH AND WINTER WEATHER ADVISORY WILL BEGIN AT 4 AM SATURDAY MORNING. $$ NVZ004-200100- /O.EXP.KREV.LW.Y.0069.000000T0000Z-101120T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 351 PM PST FRI NOV 19 2010 ...LAKE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE LAKE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME AS WINDS ACROSS THE LAKE HAVE BEGUN TO DECREASE. WINDS WILL CONTINUE TO BE GUSTY ACROSS THE LAKE THROUGHOUT THE WEEKEND AND A WINTER WEATHER ADVISORY WILL BEGIN AT 4 AM SATURDAY MORNING. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 18, 11:11 AM PST, 3 hours 57 minutes earlier.
Area forecast discussion, Nov 18, 11:11 AM PST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
1111 AM PST THU NOV 18 2010
UPDATED FOR AVIATION SECTION ONLY
.UPDATE...
SEE AVIATION SECTION FOR UPDATED THOUGHTS FOR TODAY THROUGH FRIDAY.
&&
.PREVIOUS DISCUSSION... /ISSUED 227 AM PST THU NOV 18 2010/
SHORT TERM...
..FIRST SIGNIFICANT WINTER STORM OF THE SEASON THIS WEEKEND...
TROUGH WILL PUSH INTO THE PAC NW TODAY...WITH THE JET DIPPING DOWN
TO OREGON BY THIS AFTERNOON. WINDS ALOFT HAVE INCREASED OVERNIGHT
AND WILL CONTINUE TO INCREASE THROUGHOUT THE DAY AS 700MB WINDS NEAR
60KTS. A WIND ADVISORY IS IN EFFECT FOR THE SIERRA AND SIERRA FRONT
FROM RENO-TAHOE NORTHWARD FOR TODAY. STRONGEST WINDS ARE EXPECTED
NORTH OF US-50 WITH GUSTS UP TO 50 MPH. WIND PRONE AREAS ALONG
HIGHWAY 395 WILL GUST UP TO 60 MPH...WHILE SIERRA RIDGE GUSTS WILL
REACH OVER 90 MPH AT TIMES TODAY.
BY FRIDAY...THE TROUGH MOVES FURTHER SOUTH BRINGING ANOTHER ROUND OF
WINDY CONDITIONS...MAINLY SOUTH OF RENO-TAHOE. IT IS POSSIBLE THAT
ANOTHER WIND ADVISORY MAY BE NECESSARY FOR FRIDAY...BUT DECIDED TO
LEAVE THAT UP TO THE NEXT SHIFT SINCE MAIN FOCUS FOR THIS FORECAST
PACKAGE WAS ON SNOW AMOUNTS AND QPF FOR THE WEEKEND. LATEST NAM
BEGINS TO PUSH THE COLD FRONT DOWN INTO NORTHERN CA/NV LATE FRIDAY
EVENING...WHILE THE GFS IS A BIT MORE PROGRESSIVE BRINGING THE FRONT
THROUGH IN THE AFTERNOON. TRENDED FORECAST TOWARDS THE GFS... WITH
SOME SHOWERS BEGINNING TO AFFECT THE NORTHWESTERN PORTION OF THE
REGION DURING THE DAY ON FRIDAY.
BEGAN TO INCREASE QPF WITH THIS TROUGH AND ITS ASSOCIATED
SHORTWAVES...SINCE GFS HAS TRENDED WITH HIGHER AMOUNTS. MODEL
PRECIPITABLE WATER AMOUNTS APPEAR TO HAVE INCREASED AS WELL WITH
ABOUT 0.5 INCH TO 1.00 INCH EDGING INTO NORTHERN CA AND WESTERN
NEVADA BY THE FRI-SAT TIME PERIOD. SIGNIFICANTLY COLDER TEMPERATURES
WITH THIS TROUGH WILL ESTABLISH HIGH SNOW RATIOS AND ALLOW FOR SNOW
ACCUMULATIONS ACROSS THE REGION...SO CONTINUED THE WINTER STORM
WATCH FOR THE SIERRA ZONES.
BY SATURDAY NIGHT...A SECOND WAVE WILL MOVE ACROSS THE REGION
FURTHER LOWERING SNOW LEVELS TO ALL VALLEY FLOORS AND BRINGING
ANOTHER ROUND OF HEAVY SNOW TO THE SIERRA. VERY COLD AIR ASSOCIATED
WITH THE TROUGH WILL DECREASE 700MB TEMPS AROUND -12C TO -14C. SNOW
RATIOS WILL INCREASE TO NEAR 20:1 IN THE SIERRA ALLOWING FOR SNOW
ACCUMULATIONS TO BUILD UP QUICKLY. BY EARLY SUNDAY MORNING SNOW
TOTALS IN THE HIGH SIERRA ABOVE TAHOE WILL BE BETWEEN 2 TO 4 FEET
WITH AROUND 1 TO 2 FEET NEAR LAKE LEVEL. ALSO EXPECTING MONO COUNTY
TO HAVE 1 TO 2 FEET OF SNOW ABOVE 8000 FEET.
THERE IS STILL SOME UNCERTAINTY WITH SNOW AMOUNTS IN THE LOWER
WESTERN NV VALLEYS...BUT SEVERAL INCHES OF SNOW REMAINS LIKELY.
THERE IS HIGHER CONFIDENCE IN SPILLOVER OCCURRING SAT-SUN...WHICH IS
SUPPORTED BY THE GFS...SO WINTER STORM WATCH WILL LIKELY NEED TO BE
EXPANDED INTO THE NV VALLEYS FOR SATURDAY NIGHT. MOST OF THE SNOW IN
THE WESTERN NV VALLEYS WILL OCCUR ON SATURDAY NIGHT AND SUNDAY
MORNING...SO WILL HOLD OFF ON A WATCH FOR THE RENO AREA FOR NOW. LINDAMAN
LONG TERM...SUNDAY THROUGH WEDNESDAY...
A COUPLE OF MAIN ISSUES DURING PERIOD INCLUDE SHORTWAVE FEATURES
DROPPING DOWN BACK SIDE OF TROUGH AND PROGRESSION OF THE LARGE
SCALE TROUGH. OVERALL THE MODELS LOOK QUITE A BIT DIFFERENT THAN
THEY DID 24 HOURS AGO AND THUS CONFIDENCE IS NOT PARTICULARLY HIGH.
POSITIVE TILT LONGWAVE TROUGH SHOULD EXTEND FROM THE NORTHERN
ROCKIES TO CA AT BEGINNING OF PERIOD WITH MODELS GENERALLY SHOWING
TROUGH PASSAGE SUN NIGHT. THE GFS IS QUITE WET SUN-SUN NIGHT AS IT
SHOWS ANOTHER WAVE AND FRONTAL LOBE ALOFT ACCOMPANYING TROUGH. THE
ECMWF IS SOMEWHAT SIMILAR ALTHOUGH ITS QPF IS LOWER. A NUMBER OF GFS
ENSEMBLE MEMBERS ALSO SHOW THIS FEATURE. SO BUMPED POPS UP SUN NIGHT
AND INCREASED THE QPF A BIT. IF THE WETTER GFS IS CORRECT...THERE
WILL LIKELY BE ANOTHER FOOT OR SO IN THE SIERRA AND SEVERAL INCHES
OR MORE FOR WESTERN NV VALLEY FLOORS.
BEYOND THE WEEKEND...MODELS HAVE BECOME MORE PROGRESSIVE ALTHOUGH
THE GEM/UKMET MAINTAIN SOLUTIONS OF THE GFS/ECMWF 24 HOURS AGO WHICH
SHOWED ONE MORE SHORTWAVE DROPPING INTO THE WESTERN GREAT BASIN MON
NIGHT AND EARLY TUE. LOW POPS WERE MAINTAINED FOR THIS PERIOD TO
ACCOUNT FOR THIS POSSIBILITY AND WE WILL JUST HAVE TO WAIT A COUPLE
MORE MODEL RUNS TO DETERMINE THE MORE LIKELY OUTCOME. SUCH AN INSIDE
SLIDER COULD BRING SEVERAL MORE INCHES OF SNOW...ESPECIALLY TO THE
LOWER VALLEYS.
TEMPERATURES WILL REMAIN ON THE DOWNRIGHT FRIGID SIDE...ESPECIALLY
WITH THE ANTICIPATED SNOW COVER. OVERNIGHT LOW TEMPERATURES WERE
LOWERED A FEW DEGREES BEGINNING TUE MORNING AND MAY NEED TO BE
LOWERED MORE AS MOS GUIDANCE DOES NOT YET KNOW ABOUT THE IMPENDING
SNOW COVER. READINGS WILL DROP BELOW ZERO IN SOME OF THE COLDER
VALLEYS WITH SINGLE DIGITS AND TEENS PREVALENT TUE AND WED MORNINGS.
HOHMANN
AVIATION...
RECEIVED A PIREP AT 1822Z INDICATING +20 KTS OF LLWS AT 055 MSL 10
SM NORTH OF KRNO. OBS ARE LIMITED AS TO OTHER EVIDENCE FOR LLWS...
HOWEVER JUDGING FROM SURFACE OBS NORTH OF RENO AND EXPECTED WINDS
ALOFT...WE LIKELY HAVE SOME WIND CHANNELING FROM SOUTH TO NORTH
THROUGH VALLEY/AT KRNO WITH MORE SW-W WINDS NORTH OF KRNO. THIS
WOULD EXPLAIN THE INCREASE IN HEADWINDS AND PROBABLY SOME DIRECTIONAL
SHEAR ON DESCENT INTO KRNO. LLWS SHOULD CONTINUE TODAY ALTHOUGH IT
MAY EASE SOME AS WINDS INCREASE AT KRNO THIS AFTERNOON.
THE STRONGEST WINDS AT KRNO ARE EXPECTED THIS EVENING THROUGH FRIDAY
AFTERNOON AS A STRONG COLD FRONT BEGINS TO APPROACH FROM NORTHERN
CALIFORNIA AND SOUTHERN OREGON.
A SIGNIFICANT WINTER STORM SYSTEM WILL AFFECT THE SIERRA AND WESTERN
NV THIS WEEKEND. IT WILL LIKELY SNOW AT ALL TERMINALS SATURDAY AND
SUNDAY WITH PERIODS OF IFR CONDITIONS POSSIBLE IN HEAVIER SNOW.
GROUND MAINTENANCE SHOULD PREPARE FOR ACCUMULATING SNOW ON RUNWAYS.
FOR KRNO...AN INCH OR TWO SAT MORNING AND SEVERAL INCHES FOR SAT
NIGHT/SUN MORNING AND POSSIBLY AGAIN FOR SUN NIGHT/MON MORNING.
FOR KTVL/KTRK...FRI NIGHT THROUGH MONDAY...1 TO 2 FEET.
HOHMANN/SNYDER
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY UNTIL 7 PM PST THIS EVENING NVZ002-003-005.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SUNDAY
AFTERNOON NVZ002.
LAKE WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR PYRAMID LAKE
IN NVZ004.
CA...WIND ADVISORY UNTIL 7 PM PST THIS EVENING CAZ070>073.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SUNDAY
AFTERNOON CAZ071-072.
WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SUNDAY AFTERNOON
CAZ073.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:00 PM PST | Winter Storm Watch | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 24 hr |
| Nov 18, 3:00 PM PST | Winter Storm Warning | REV | Douglas, Lyon, Storey, Washoe | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.